MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 RT15; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 RT15; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74023235
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed.The poly was explanted due to wear.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The insert was examined macroscopically.No destructive testing was conducted during this analysis.Deformation and burnishing of the articular surface of the insert is visible.The post and the anterior lock of the insert showed signs of damage and deformation.The damage to the anterior lock was likely caused by an instrument during removal of the implant.The damage to the posterior surface of the insert post was likely caused due to contact with the femoral cam during expected use in vivo.Additionally the edge of the anterior locking mechanism appeared slightly deformed.This indicates that the insert was likely fully seated when implanted.No material or mechanical deviations were noted during this investigation.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 3-4 RT15
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7962895
Report Number1020279-2018-02122
Device Sequence Number1773497
Product Code JWH
UDI-Device Identifier03596010555038
UDI-Public03596010555038
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2016
Device Catalogue Number74023235
Device Lot Number06HM15094
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;